Sublocade woes. Anyone else experiencing these issues?

What dose of Suboxone do you take? Does your buprenorphine wear off? Do you have opioid withdrawal symptoms?
Post Reply
Suboxnoob
Average Poster
Average Poster
Posts: 13
Joined: Sat May 05, 2018 1:56 pm

Sublocade woes. Anyone else experiencing these issues?

Post by Suboxnoob » Sat Jun 16, 2018 8:42 pm

I'm 4 days into my first Sublocade injection, and while I'm not withdrawling at all, I am feeling pretty shitty in the below ways:

-The lump the injection left (where the medication sits) is massive, I'm a lean guy, and it looks like I have a seriously large hernia. As someone who goes to the gym 6 days a week, having an unsightly lump in the abdomen that I work so hard for to only now be embarrassed to take my shirt off is probably a deal breaker for me

-Severe stomach discomfort (i.e., intense cramping, gas and diarrhea). Not sure what the hell is going on here, as it doesn't feel like withdrawal stomach pain, it feels almost like the medicine is messing up my bowels from the slow release of opioids.

-Lower than usual energy levels, most likely caused by the above stomach issues as I haven't been to the gym in 3 days, a rarity for me, but I was able to get there today, ableit not feeling that great.

Well, that's it so far. The lump alone probably is reason enough for me to end my time with Sublocade. Also, the reason I got addicted to opioids in the first place was from chronic stomach pain, so there's also that. We shall see in the coming weeks

For what it's worth, I was on 8-16mg of suboxone for the last 2 years
Last edited by Suboxnoob on Sun Jun 17, 2018 11:04 am, edited 2 times in total.

User avatar
tracker17
One Month or More
One Month or More
Posts: 36
Joined: Thu May 03, 2018 11:52 pm
Location: Kentucky

Re: Sublocade woes. Anyone else experiencing these issues?

Post by tracker17 » Sat Jun 16, 2018 8:56 pm

I have been on subs for over a month now and have been having the bad stomach issues too. It feels like the subs put my digestive system in very slow motion. I have found that drinking a lot of clear liquids and eating at least one (granny smiths) apple a day has made it a lot better. I was taking senna for the issues but after eating the apples daily I have not had to take the senna anymore. I don't know anything about the injection but maybe you can get on the dissolving pills and be able to continue the treatment. Hope you can get it all figured out!!!

Suboxnoob
Average Poster
Average Poster
Posts: 13
Joined: Sat May 05, 2018 1:56 pm

Re: Sublocade woes. Anyone else experiencing these issues?

Post by Suboxnoob » Tue Jun 19, 2018 8:37 am

I've been supplementing my Sublocade with 2mg EOD and it seems to have calmed my stomach down, apparently you don't reach steady state plasma levels until the 3rd injection? How true that is, I don't know as I read it from another random forum. Will try to drop the supplemental dose in the coming days

Suboxnoob
Average Poster
Average Poster
Posts: 13
Joined: Sat May 05, 2018 1:56 pm

Re: Sublocade woes. Anyone else experiencing these issues?

Post by Suboxnoob » Tue Aug 14, 2018 9:53 am

2 month+ Sublocade update

I had my third injection last week, this injection and all injections going forward will be 100mg (.5ml), in contrast to the first two injections which were 300mg (1.5ml).

I originally complained about the size of the lump at the injection site. Even with the 300mg injection, I was able to mitigate most of the size by stretching my skin while the doctor injected into the stetched part, this easily reduced the size to then point where it wasn't a huge bother, and now with the much smaller volume 100mg injection, using the above technique, you can not even see the lump. Keep in mind, I'm a lean guy, so this concern is probably much less if you have some meat on your bones.

So now that that problem was solved, the more important question of whether it works or not. And the answer is Yes, it works. I was on 12-16mg a day for nearly 2 years prior and other than some minor WD symtoms after the first injection, which was alleviated by supplementing 4mg strips twice a week, I haven't had to supplement whatsoever. Zero wd symptoms now.

What I do miss, and probably an unhealthy element to begin with, is taking the Suboxone strip , which sometimes I took to "feel" something, but in reality I never felt anything.

So other than missing that, I can say Sublocade is a success so far.

User avatar
raudy1975
Long Time Member
Long Time Member
Posts: 506
Joined: Thu Dec 13, 2012 3:04 pm

Re: Sublocade woes. Anyone else experiencing these issues?

Post by raudy1975 » Tue Aug 14, 2018 11:38 am

Thanks for posting about Sublocade. Not that many people on this forum have posted about this medication. I am guessing since it is so new, ther is not much feedback. Not to mention the price is fairly expensive if you don't have insurance to cover it.

So glad to hear you are leveling out with the medication. just like anything else, it take some time for your body to adjust to new medication changes.

I agree 100% that the physical act of taking the Strips is tough to get over. I know i used to feel the same way about "looking forward" to dosing. The Sublocade really seems to do the trick with taking that away and just letting you go about your day without having to "think"about your meds

Plus I would think it would be easier to taper off of, because you would slowy get less injected each month.

I appreciate the updates on this med. I have always been curious about new ways to take bup.

Post Reply